Colorado, 2012

High Wind in Colorado, May 26, 2012

May 26, 2012 · NWS PUB · 16 events in 16 counties and zones

A storm system moving across the Rockies generated strong to high winds across much of southern Colorado, with measured winds gusting as high as 63 mph across the southeast plains.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS PUB wrote it up.

A storm system moving across the Rockies generated strong to high winds across much of southern Colorado, with measured winds gusting as high as 63 mph across the southeast plains.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Pueblo, CO wrote its last area forecast discussion before the first event at May 26, 10:09 AM MST, 1 hour 51 minutes earlier.

Area forecast discussion, May 26, 10:09 AM MST, 1 hour 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PUEBLO CO
1109 AM MDT SAT MAY 26 2012

.AVIATION...

GUSTY SOUTH TO SOUTHWEST WINDS WILL BE FOUND AT KCOS...KALS AND
KPUB TODAY. IT IS ALREADY VERY WINDY AT KALS...AND IS EXPECTED TO
PICK UP AT KCOS AND KPUB BETWEEN 18Z AND 20Z. SUSTAINED 30-35 KTS
WITH GUSTS TO 45 KTS WILL BE POSSIBLE THROUGH THE AFTERNOON.
REDUCED VISIBILITIES IN BLDU AND EVEN SOME SMOKE FROM THE NM FIRES
WILL BE POSSIBLE...ESPECIALLY AT KALS. COULD SEE ISOLATED HIGH
BASED SHOWERS OR STORMS OVER THE CENTRAL MTS AND NEAR THE KS
BORDER LATE THIS AFTERNOON THROUGH THE EVENING. WINDS SPEEDS WILL
DECREASE AFTER 02Z...BUT A COLD FRONT WILL BRING A WESTERLY WIND
SHIFT AT TAF SITES BETWEEN 03Z- 06Z...KEEPING SOME BRISK WEST
WINDS THROUGH THE EARLY PART OF THE NIGHT TIME HOURS.

&&

.PREV DISCUSSION... /ISSUED 414 AM MDT SAT MAY 26 2012/

SHORT TERM...
(TODAY AND TONIGHT)

..SUSTAINED HIGH WINDS EXPECTED TODAY...WITH CRITICAL FIRE WEATHER
CONDITIONS ACROSS PORTIONS OF THE AREA...

UPPER LOW MOVING INTO SRN CA/NV THIS MORNING WILL LIFT TO THE
NORTHEAST INTO SRN ID BY THIS EVENING AS SHORTWAVE ENERGY WITHIN THE
BASE OF THE UPPER LOW LIFTS OUT ACROSS THE GREAT BASIN.  ASSOCIATED
UPPER JET TRANSLATES EASTWARD IN RESPONSE WHICH WILL SET THE STAGE
FOR HIGH WINDS ACROSS MUCH OF THE DISTRICT THIS AFTERNOON AS SFC
PRESSURE GRADIENT TIGHTENS IN RESPONSE.  PER HIGH RES SHORT RANGE
MODELS...AND MODEL GUIDANCE...THINK THIS EVENT HAS A HIGH
PROBABILITY OF REACHING SUSTAINED HIGH WIND CRITERIA OF 40 MPH
ACROSS THE SAN LUIS VALLEY AND SOUTHEAST PLAINS...WITH SUSTAINED
HIGH WINDS OF 50 MPH ACROSS THE HIGHER MOUNTAINS ABOVE TIMBERLINE.
COULD SEE GUSTS APPROACHING 60 MPH ACROSS SOUTHERN PORTIONS OF THE
SAN LUIS VALLEY...AS WELL AS NORTHERN SLOPES OF THE RATON MESA.
HIGH WIND WATCH AREA LOOKS FAIRLY GOOD...AND WILL UPGRADE THESE
AREAS TO A WARNING STARTING AT 18Z.  ONLY CHANGE WAS TO ADD THE
LOWER ELEVATIONS OF THE SOUTHERN SANGRES ZONE...WHICH EXTENDS
EASTWARD TO ENCOMPASS A SLIVER OF THE RATON RIDGE/RATON MESA.  THINK
SUSTAINED 50 MPH ACROSS THESE AREAS IS ACHIEVABLE DURING THE
AFTERNOON.  VALLEYS TO THE NORTH INCLUDING THE UPPER ARKANSAS RIVER
VALLEY OF FREMONT...CHAFFEE AND LAKE COUNTIES...APPEAR TO COME UP
JUST SHY OF HIGH WIND CRITERIA...AS THESE AREAS TEND TO BE A BIT
MORE SHELTERED IN SOUTHERLY FLOW.  BUT IT WILL STILL BE VERY WINDY
FOR THESE AREAS AS WELL.

WITH DEEP DRY AIR OVERSPREADING THE AREA...RELATIVE HUMIDITY VALUES
SHOULD PLUMMET BELOW 15 PERCENT ACROSS MUCH OF THE MOUNTAINS...AND
BELOW 10 PERCENT ACROSS THE VALLEYS AND SOUTHEAST PLAINS.  WHERE
FUELS ARE CRITICAL...CONDITIONS WILL BE FAVORABLE FOR EXTREME FIRE
BEHAVIOR WITH THE POTENTIAL FOR EXPLOSIVE FIRE GROWTH AND RAPID
RATES OF FIRE SPREAD.  PER COORDINATION WITH LAND MANAGEMENT
AGENCIES...FUELS ARE CONDUCIVE FOR THESE CONDITIONS ACROSS FREMONT
AND TELLER COUNTIES WHERE SOUTHERN SLOPES HAVE DRIED OUT...AND
LARGER DEAD FUELS WILL BE RECEPTIVE TO FIRE AS WELL.  RED FLAG
WARNING IS ALREADY OUT FOR THESE ZONES...AND HAVE EXTENDED IT UNTIL
04Z...AS WINDS WILL REMAIN STRONG AND RH RECOVERY POOR THROUGH THE
EVENING HOURS. ALTHOUGH ON THE AVERAGE...GREEN UP ACROSS THE
REMAINDER OF THE AREA SHOULD OFFSET THE AVAILABILITY OF RAPID FIRE
GROWTH IN LINGERING DEAD FUELS...ANY POCKETS OF DRY FUELS COULD
STILL BURN RAPIDLY.  THUS...EXTREME CARE SHOULD BE TAKEN TODAY NOT
TO START ANY WILD FIRES.

ISOLATED HIGH BASED THUNDERSTORMS WILL BE POSSIBLE ALONG THE
CONTINENTAL DIVIDE...AS WELL AS ALONG THE FAR SOUTHEAST PLAINS LATE
THIS AFTERNOON THROUGH THIS EVENING WHERE DRY LINE WILL WAVER BACK
WESTWARD DURING THE EVENING HOURS.  APPEARS THAT BACA AND EASTERN
PROWERS COUNTIES WILL HAVE THE BEST CHANCE FOR AN ISOLATED
THUNDERSTORM...WITH POTENTIAL FOR DAMAGING WINDS...AND POSSIBLE SOME
HAIL UP TO NEAR 1 INCH IN DIAMETER.  WITH FAIRLY UNIDIRECTIONAL FLOW
IN DEEPLY MIXED ATMOSPHERE...DEEP LAYER SHEARS WILL BE LIMITED TO
AROUND 35 KTS...WHICH COULD BE SUFFICIENT FOR A HIGH BASED ROTATING
THUNDERSTORMS.  WITH DRY SUB-CLOUD LAYER...DAMAGING WINDS AND HAIL
WOULD BE THE PRIMARY THREATS.

AS UPPER LOW LIFTS NORTHWARD INTO MT/NRN WY OVERNIGHT...COLD FRONT
WILL MOVE ACROSS THE AREA...SHIFTING WINDS OUT OF THE WEST...AND
PUSHING THE DRY LINE INTO WESTERN KANSAS BY MORNING.  WINDS WILL
GRADUALLY DECREASE OVERNIGHT...THOUGH GIVEN THE DRY AIR
MASS...COOLING ALOFT...AND LACK OF CLOUD COVER...WE WILL SEE NEAR TO
SUB-FREEZING TEMPERATURES ACROSS THE SOUTHWEST/CENTRAL MTS/ AND
PORTIONS OF THE VALLEYS TOWARDS MORNING WHERE WINDS DECOUPLE.  SAN
LUIS VALLEY MAY APPROACH THE FREEZING MARK BY MORNING...THOUGH
GROWING SEASON DOESN'T TYPICALLY START UNTIL JUNE 1ST.  THUS...NO
FROST/FREEZE HIGHLIGHTS WILL BE ISSUED AT THIS POINT.  HOWEVER IT
WOULD BE A GOOD IDEA TO PROTECT ANY TENDER VEGETATION AS IT MAY GET
CLOSE.  -KT

LONG TERM...
(SUNDAY THROUGH FRIDAY)

SUNDAY...LONGWAVE TROUGH BRUSHES NORTH OF CWA.  MODELS FORECAST
WINDS TO BE MUCH LIGHTER THAN SATURDAY...BUT STILL STRONG ENOUGH IN
THE AFTERNOON AND EARLY EVENING FOR RED FLAG CONDITIONS OVER A
MAJORITY OF THE AREA. SINCE CRITERIA FUELS ONLY INDICATED IN FIRE
WEATHER ZONES 221 AND 222...WILL GO AHEAD WITH FIRE WEATHER WATCH.
WITH LOWER TEMPERATURES AT MID LEVELS...STILL LOOKING AT HIGHS SOME
10 TO 15 DEGREES LOWER THAN SATURDAY.  IT WILL BE DRY...WITH THE
POSSIBLE EXCEPTION OF ISOLATED SHOWERS AND A RUMBLE OR TWO OF
THUNDER ACROSS THE CONTINENTAL DIVIDE.

FOR MEMORIAL DAY...MODELS SHOW ZONAL FLOW ALOFT...AND DRY WEATHER
THROUGHOUT THE AREA.  MONDAY EVENING...UPPER TROUGH ACROSS THE
NORTHERN PLAINS MAY BRING A BACKDOOR COOL FRONT JUST INTO THE
NORTHERN PART OF OUR PLAINS...WITH NO CHANCE FOR SHOWERS.

TUESDAY...ZONAL FLOW CONTINUES...ALONG WITH DRY WEATHER AND FAIRLY
LIGHT WINDS.

TUESDAY NIGHT THROUGH FRIDAY...UPPER SYSTEM ACROSS THE PLAINS IS
FORECAST TO DEEPEN...AND WITH THAT...SPREADING UPSLOPE...MOISTER
FLOW INTO EASTERN COLORADO. INSTABILITY NOT EXPECTED TO BE THAT
PRONOUNCED...SO WILL GO THE ISOLATED POPS AT MOST THROUGH THE TIME
FRAME.  MEANTIME...WESTERN PARTS OF CWA WITH REMAIN DRY AND MILD.
-TLM-

AVIATION...
PATCHY STRATUS OR GROUND FOG WILL BE POSSIBLE ACROSS EL PASO AND
PUEBLO COUNTIES THOUGH 13Z...THOUGH THINK THAT PROBABILITY OF THIS
OCCURRING WILL BE TOO LIMITED TO WARRANT INCLUSION IN TAFS...AS DRY
AIR AND INCREASING WINDS ALOFT SHOULD ERODE ANY FOG OR STRATUS
QUICKLY.  LATEST FOG PRODUCT HAS SHOWN STRATUS ALREADY ERODING
STRATUS NORTHWARD EARLY THIS MORNING.  GUSTY SOUTH TO SOUTHWEST WINDS WILL
INCREASE AT KCOS AND KALS TAF SITES BY 15-16Z...AND AT KPUB BY 18Z.
SUSTAINED 30-35 KTS WITH GUSTS TO 45 KTS WILL BE POSSIBLE THROUGH
THE AFTERNOON.  REDUCED VISIBILITIES IN BLDU AND EVEN SOME SMOKE
FROM THE NM FIRES WILL BE POSSIBLE...ESPECIALLY AT KALS AND WILL
INTRODUCE THIS IN A TEMPO GROUP WITH 12Z TAF ISSUANCE.  COULD SEE
ISOLATED HIGH BASED -SHRA/-TSRA ACROSS THE CENTRAL MTS AND NEAR THE
CO/KS BORDER LATE THIS AFTERNOON THROUGH THE EVENING.  ALTHOUGH
WINDS SPEEDS WILL DECREASE AFTER 02Z...COLD FRONT WILL BRING A
WESTERLY WIND SHIFT AT TAF SITES BETWEEN 03Z-06Z...KEEPING SOME
BRISK WEST WINDS THROUGH THE EARLY PART OF THE NIGHT TIME HOURS.  -KT

&&

.PUB WATCHES/WARNINGS/ADVISORIES...
HIGH WIND WARNING UNTIL 8 PM MDT THIS EVENING FOR COZ058-060-
065>071-073>076-080-082-084>089-093>099.

RED FLAG WARNING UNTIL 10 PM MDT THIS EVENING FOR COZ221-222.

FIRE WEATHER WATCH FROM SUNDAY AFTERNOON THROUGH SUNDAY EVENING
FOR COZ221-222.

&&
Hazardous weather outlook, May 26, 10:00 AM MST, 2 hours before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PUEBLO CO
1100 AM MDT SAT MAY 26 2012

COZ058>089-093>099-271700-
WESTERN MOSQUITO RANGE/EAST LAKE COUNTY ABOVE 11000 FT-
LEADVILLE VICINITY/LAKE COUNTY BELOW 11000 FT-
EASTERN SAWATCH MOUNTAINS ABOVE 11000 FT-
WESTERN CHAFFEE COUNTY BETWEEN 9000 AND 11000 FT-
CENTRAL CHAFFEE COUNTY BELOW 9000 FT-
WESTERN MOSQUITO RANGE/EAST CHAFFEE COUNTY ABOVE 9000 FT-
SAGUACHE COUNTY WEST OF CONTINENTAL DIVIDE BELOW 10000 FT-
SAGUACHE COUNTY EAST OF CONTINENTAL DIVIDE BELOW 10000 FT-
LA GARITA MOUNTAINS ABOVE 10000 FT-
UPPER RIO GRANDE VALLEY/EASTERN SAN JUAN MOUNTAINS BELOW 10000 FT-
EASTERN SAN JUAN MOUNTAINS ABOVE 10000 FT-
DEL NORTE VICINITY/NORTHERN SAN LUIS VALLEY BELOW 8500 FT-
ALAMOSA VICINITY/CENTRAL SAN LUIS VALLEY BELOW 8500 FT-
SOUTHERN SAN LUIS VALLEY-
NORTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 8500 AND 11000 FT-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FEET-
SOUTHERN SANGRE DE CRISTO MOUNTAINS BETWEEN 7500 AND 11000 FT-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 11000 FT-
NORTHWESTERN FREMONT COUNTY ABOVE 8500 FT-
WESTERN/CENTRAL FREMONT COUNTY BELOW 8500 FT-
WET MOUNTAIN VALLEY BELOW 8500 FEET-
WET MOUNTAINS BETWEEN 6300 AND 10000 FT-
WET MOUNTAINS ABOVE 10000 FT-
TELLER COUNTY/RAMPART RANGE ABOVE 7500 FT/PIKES PEAK BETWEEN
7500 AND 11000 FT-PIKES PEAK ABOVE 11000 FT-
CANON CITY VICINITY/EASTERN FREMONT COUNTY-
NORTHERN EL PASO COUNTY/MONUMENT RIDGE/RAMPART RANGE BELOW
7500 FT-
COLORADO SPRINGS VICINITY/SOUTHERN EL PASO COUNTY/RAMPART RANGE
BELOW 7400 FT-PUEBLO AND VICINITY/PUEBLO COUNTY BELOW 6300 FT-
WALSENBURG VICINITY/UPPER HUERFANO RIVER BASIN BELOW 7500 FT-
TRINIDAD VICINITY/WESTERN LAS ANIMAS COUNTY BELOW 7500 FT-
CROWLEY COUNTY-LA JUNTA VICINITY/OTERO COUNTY-
EASTERN LAS ANIMAS COUNTY-WESTERN KIOWA COUNTY-
EASTERN KIOWA COUNTY-LAS ANIMAS VICINITY/BENT COUNTY-
LAMAR VICINITY/PROWERS COUNTY-SPRINGFIELD VICINITY/BACA COUNTY-
1100 AM MDT SAT MAY 26 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...EAST
CENTRAL...SOUTH CENTRAL AND SOUTHEAST COLORADO.

.DAY ONE...TODAY AND TONIGHT

ISOLATED THUNDERSTORMS WILL BE POSSIBLE LATE THIS AFTERNOON AND
EVENING ALONG THE CONTINENTAL DIVIDE AND THE SOUTHEAST PLAINS
NEAR THE KANSAS BORDER. THE MAIN THREAT WITH THUNDERSTORMS WILL
BE DANGEROUS LIGHTNING...AND VERY STRONG WINDS WITH GUSTS TO
AROUND 60 MPH. ONE OR TWO STORMS IN BACA AND EASTERN PROWERS
COUNTIES LATE THIS AFTERNOON AND EVENING...COULD BECOME SEVERE WITH
HAIL UP TO 1 INCH IN DIAMETER.

STRONG SOUTH TO SOUTHWEST WINDS WILL BE FOUND ACROSS ALL OF SOUTH
CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON. SUSTAINED WINDS OF
35 TO 45 MPH...WITH GUSTS FROM 55 TO 60 MPH CAN BE EXPECTED...WITH
THE STRONGEST OF THESE GUSTS OCCURRING ACROSS THE HIGHER
ELEVATIONS AND NEAR THE SOUTHERN COLORADO BORDER. GUSTS UP TO 70
MPH WILL BE POSSIBLE ACROSS THE MOUNTAIN AREAS ABOVE 10000 FEET.
THE STRONG WINDS...COMBINED WITH LOW RELATIVE HUMIDITY VALUES...AND
SUFFICIENTLY DRY VEGETATION...WILL LEAD TO THE POTENTIAL FOR
EXTREME FIRE BEHAVIOR ACROSS TELLER AND FREMONT COUNTIES THROUGH
LATE THIS EVENING. ALTHOUGH SPRING GREEN UP ACROSS THE REMAINDER
OF THE REGION SHOULD MITIGATE EXTREME FIRE BEHAVIOR...POCKETS OF
DRY FUELS WHERE RAINFALL HAS BEEN LACKING LATELY COULD STILL
RESULT IN RAPID RATES OF FIRE SPREAD SHOULD A FIRE START. THUS
EXTREME CARE SHOULD BE TAKEN TODAY WITH OUTDOOR BURNING AND
GRILLING. IN ADDITION...BLOWING DUST PICKED UP BY STRONG WINDS
THIS AFTERNOON...ALONG WITH SMOKE DRAWN NORTH FROM WILDFIRES IN
SOUTHERN NEW MEXICO WILL RESULT IN REDUCED VISIBILITIES THIS
AFTERNOON AND EVENING.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

DANGEROUS FIRE WEATHER CONDITIONS ARE FORECAST FOR MUCH OF THE
AREA SUNDAY. THE FUELS ARE REPORTED AS BEING NOT CRITICAL IN ALL
AREAS...WITH THE EXCEPTIONS OF TELLER COUNTY...THE RAMPART RANGE AND
FREMONT COUNTY. THUS ONLY THOSE AREAS WILL HAVE A FIRE WEATHER
HIGHLIGHT IN EFFECT SUNDAY. CAUTION IS ADVISED WITH ANY OUTDOOR
BURNING...INCLUDING GRILLING.

THERE MAY BE A FEW THUNDERSTORMS FROM WEDNESDAY THROUGH FRIDAY ACROSS
THE EASTERN MOUNTAINS...WITH THE MAIN THREAT BEING LIGHTNING.

.SPOTTER INFORMATION STATEMENT...

WEATHER CONDITIONS THAT MEET REPORTING CRITERIA FOR SPOTTERS WILL BE
POSSIBLE ACROSS SOUTH CENTRAL AND SOUTHEAST COLORADO THIS AFTERNOON
AND EVENING.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 high wind. Local standard time, as filed.

High Wind, Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft

When
May 26, 12:00 PM MST to 4:00 PM MST
Where
Del Norte Vicinity / Northern San Luis Valley Below 8500 Ft forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

High Wind, Alamosa Vicinity / Central San Luis Valley Below 8500 Ft

When
May 26, 12:00 PM MST to 4:00 PM MST
Where
Alamosa Vicinity / Central San Luis Valley Below 8500 Ft forecast zone
Measured
51 kt (59 mph) measured gust
Reported by
ASOS
Coordinates
37.578, -106.085 (the zone’s center; the record gives no point)

High Wind, Southern San Luis Valley

When
May 26, 12:00 PM MST to 4:00 PM MST
Where
Southern San Luis Valley forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.240, -105.810 (the zone’s center; the record gives no point)

High Wind, Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft

When
May 26, 1:00 PM MST to 6:00 PM MST
Where
Trinidad Vicinity / Lower Huerfano River Basin & Western Las Animas County Below 7500 Ft forecast zone
Measured
54 kt (62 mph) measured gust
Reported by
ASOS
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Eastern Sawatch Mountains Above 11000 Ft

When
May 26, 3:00 PM MST to 6:00 PM MST
Where
Eastern Sawatch Mountains Above 11000 Ft forecast zone
Measured
43 kt (49 mph) estimated sustained
Reported by
Trained Spotter
Coordinates
38.677, -106.274 (the zone’s center; the record gives no point)

High Wind, Saguache County East of Continental Divide Below 10000 Ft

When
May 26, 3:00 PM MST to 6:00 PM MST
Where
Saguache County East of Continental Divide Below 10000 Ft forecast zone
Measured
43 kt (49 mph) estimated sustained
Reported by
Trained Spotter
Coordinates
37.832, -106.332 (the zone’s center; the record gives no point)

High Wind, Wet Mountains Above 10000 Ft

When
May 26, 3:00 PM MST to 6:00 PM MST
Where
Wet Mountains Above 10000 Ft forecast zone
Measured
43 kt (49 mph) estimated sustained
Reported by
Trained Spotter
Coordinates
37.989, -104.947 (the zone’s center; the record gives no point)

High Wind, Pikes Peak Above 11000 Ft

When
May 26, 3:00 PM MST to 6:00 PM MST
Where
Pikes Peak Above 11000 Ft forecast zone
Measured
43 kt (49 mph) estimated sustained
Reported by
Trained Spotter
Coordinates
38.857, -104.844 (the zone’s center; the record gives no point)

High Wind, Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft

When
May 26, 3:00 PM MST to 6:00 PM MST
Where
Northern El Paso County / Monument Ridge / Rampart Range Below 7500 Ft forecast zone
Measured
55 kt (63 mph) measured gust
Reported by
Other Federal Agency
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft

When
May 26, 3:00 PM MST to 6:00 PM MST
Where
Colorado Springs Vicinity / Southern El Paso County / Rampart Range Below 7500 Ft forecast zone
Measured
52 kt (60 mph) measured gust
Reported by
AWOS
Coordinates
38.832, -104.526 (the zone’s center; the record gives no point)

High Wind, Eastern Las Animas County

When
May 26, 5:00 PM MST to 7:00 PM MST
Where
Eastern Las Animas County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.316, -104.039 (the zone’s center; the record gives no point)

High Wind, Western Kiowa County

When
May 26, 5:00 PM MST to 7:00 PM MST
Where
Western Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Eastern Kiowa County

When
May 26, 5:00 PM MST to 7:00 PM MST
Where
Eastern Kiowa County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
38.433, -102.740 (the zone’s center; the record gives no point)

High Wind, Bent County

When
May 26, 5:00 PM MST to 7:00 PM MST
Where
Bent County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -103.072 (the zone’s center; the record gives no point)

High Wind, Lamar Vicinity / Prowers County

When
May 26, 5:00 PM MST to 7:00 PM MST
Where
Lamar Vicinity / Prowers County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.955, -102.393 (the zone’s center; the record gives no point)

High Wind, Springfield Vicinity / Baca County

When
May 26, 5:00 PM MST to 7:00 PM MST
Where
Springfield Vicinity / Baca County forecast zone
Measured
52 kt (60 mph) estimated gust
Reported by
Trained Spotter
Coordinates
37.319, -102.560 (the zone’s center; the record gives no point)

What these are

High Wind
Sustained non-thunderstorm winds of 40 mph or more for an hour, or gusts of 58 mph or more.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2012Every state in 2012This day in weather historyWarnings in Colorado, May 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 382090, 382091, 382092, 382097, 382088, 382089, 382093, 382094, 382095, 382096, 382098, 382099, 382100, 382101, 382102, 382103.